Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 76, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 23, 2024, 11:24 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2024, 11:24 AM CDT (16:24 UTC)
- Expired
- May 23, 2024, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coryell County, TX, Hamilton County, TX, Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 15.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:00 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 23, 6:00 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 600 AM CDT Thu May 23 2024 ...New Aviation, Short Term... .SHORT TERM... /NEW/ Update: A cluster of thunderstorms may impact northern Lamar County over the next couple of hours before exiting to the east. Thunderstorms have also began developing near San Angelo and will shift into our western Central Texas counties later this morning. Expect additional scattered thunderstorm development throughout the day across North Texas and portions of Central Texas. Not everyone will see storms, but the locations that do could be impacted by large hail and damaging wind gusts. An increasing LLJ and backing surface flow may increase the threat for an isolated tornado later this afternoon into this evening. Locally heavy rainfall leading to additional isolated rainfall amounts of 2-3" may reinvigorate flooding issues across portions of the region. Much of North and Central Texas remains in a Flood Watch through this evening. Langfeld Previous Discussion: /Through Thursday Night/ Increasing warm advection associated with a strengthening nocturnal low-level jet will continue to support isolated thunderstorm activity across portions of North and Central Texas overnight with a marginally severe hail threat. This activity should become primarily focused across our northeast zones during the pre-dawn hours which will be in closest proximity to the nose of the low-level jet. Despite widespread convection over the past 12 hours, the environment is not terribly worked over, and pockets of steep lapse rates remain with MUCAPE values exceeding 2000 J/kg across much of the region. After daybreak, additional convective development is expected across western Central Texas in response to lift from a subtle shortwave acting upon robust instability. This should send a round of loosely organized convection east/northeastward through the daytime, likely affecting much of Central Texas and perhaps areas as far north as the I-20 corridor by mid afternoon. Additional development is possible through peak heating to our west/northwest along the dryline, and some of these storms could impact North Texas late in the afternoon and evening. Due to a volatile parameter space, all severe hazards will be possible, with large hail being the primary threat. Additional flooding is likely even with modest rainfall totals as grounds remain saturated from recent exceptional rainfall. With some uncertainty in both coverage and placement of storms, no adjustments were made to the existing Flood Watch, but overall the threat for flooding should be more isolated than Wednesday's. High-end localized rain amounts tomorrow could be around 2-3", but most areas will see much less than that, and some locations will miss out on rainfall entirely. Most thunderstorm activity should be winding down and exiting the area to the east during the evening with a quieter overnight period to follow. -Stalley && .LONG TERM... /Issued 307 AM CDT Thu May 23 2024/ /Friday Onward/ Zonal flow aloft will be in place on Friday while a shortwave in the Central and Northern Pains helps advance the dryline east into western portions of North and Central Texas. Conditions will be exceptionally humid east of the dryline as dewpoints climb well into the 70s. The resulting heat indices will be around 100 degrees by Friday afternoon as ambient temperatures climb into the upper 80s and lower 90s. Strong flow aloft (around 90kt at 250mb), 50+ knots of effective shear, the presence of the dryline, and a highly unstable airmass will result in isolated to scattered thunderstorm development late Friday afternoon and Friday evening. There will be a decent cap in place, but it is likely that a few cells will overcome it and quickly become severe. Wind profiles support supercell development with large hail the primary concern. Damaging winds and heavy rain/flooding may also occur, while high surface dewpoints and low LCLs could very well support a tornado or two. As far as timing and location: recent CAMs have focused on convective initiation near or just west of the I-35 corridor beginning around peak heating (~4 PM). Storms would then spread east through and east of the I-35 corridor during the late afternoon and early evening hours, eventually dissipating around midnight Friday night. Another oppressive day is in store for Saturday, with the dryline having shifted farther west in response to a shortwave trough lifting northeast through the Four Corners region. More thunderstorm development is expected in the vicinity of the dryline Saturday afternoon, with convective initiation likely somewhere across the Big Country. A stronger cap will be in place on Saturday, which will work against convective development, but a few storms will likely break through and become severe late afternoon into Saturday evening. The best storm chances will be north of the I-20 corridor where the cap will be weakest. The highest severe threat may end up along the Red River area, where the better forcing will occur as the shortwave continues northeast through the Central and Southern Plains. A reprieve from the active weather can be expected on Sunday as subsidence takes over in the wake of the departing shortwave. The highest temperatures of the period will also occur Sunday afternoon as highs range from the lower 90s near Paris to the upper 90s in the western-most zones. SLightly lower dewpoints should help offset the higher temperatures, hopefully keeping heat index values just below 100. A stronger shortwave trough will then swing through the Plains Sunday night, pushing a cold front south through all of the region in time for Memorial Day. Convection will be difficult to attain due to the overnight passage of the front and the cap being exceptionally strong. Will still include some low POPs across the east where a few isolated storms may still occur. The front will otherwise bring some relief in the form of drier air and more seasonable temperatures for the first half of next week. The dryline will eventually come into play again around Wednesday of next week, when more thunderstorms will be possible as the next upper level disturbance passes through. This will begin what appears to be another active period for the second half of next week and the final days of May. 30 && .AVIATION... /NEW/ /12Z TAFs/ MVFR cigs have overspread much of North and Central Texas as of 1030Z. Intermittent IFR cigs around 800-900ft have been observed as well. Cig heights should start to lift later this morning becoming VFR by 16Z-17Z. Thunderstorms have developed near the San Angelo area and will push into our western Central Texas counties later this morning. We will bring VCTS into the D10 TAFs and the KACT TAF starting at 16Z-17Z. It is entirely possible that much of this activity remains scattered enough to limit impacts to the terminals. However, the greatest potential for TSRA impacts at KACT will be this afternoon, and for the D10 terminals, later this afternoon into this evening. Some storms may be severe with primarily a hail and damaging wind threat. The bulk of this activity should exit to the east and southeast by 00Z-01Z. Langfeld && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 74 93 73 92 / 50 30 20 20 20 Waco 87 73 91 73 92 / 50 20 20 30 5 Paris 84 69 88 69 88 / 50 50 20 30 10 Denton 85 72 93 71 90 / 50 30 20 20 20 McKinney 85 72 90 72 89 / 50 40 20 30 20 Dallas 88 73 93 73 91 / 50 30 20 30 10 Terrell 86 72 90 72 89 / 40 40 20 30 5 Corsicana 88 74 92 74 92 / 50 30 20 30 5 Temple 89 74 92 73 93 / 40 10 20 30 5 Mineral Wells 86 73 93 70 93 / 50 10 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for TXZ092>095-102>107-117>123- 130>135-141>148-156>161. &&
Hazardous weather outlook, May 23, 3:32 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 AM CDT Thu May 23 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 AM CDT Thu May 23 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of storms today and tonight, with the best storm chances across North Texas. A few of the storms may be severe and also contain heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There are additional chances for thunderstorms Friday and Saturday. Though storm coverage may be isolated, any storm that develops could quickly become severe. Additional storms are possible around the middle of next week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening.
In the hours before
Special weather statement, May 23, 9:33 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
933 AM CDT Thu May 23 2024
TXZ158-160-231515-
Falls TX-Bell TX-
933 AM CDT Thu May 23 2024
...A strong thunderstorm will impact portions of central Bell and
southwestern Falls Counties through 1015 AM CDT...
At 933 AM CDT, Doppler radar was tracking a strong thunderstorm over
Belton, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Temple, Harker Heights, Belton, Nolanville, Morgan's Point Resort,
Salado, Little River-Academy, Troy, Belton Lake, Stillhouse Hollow
Lake, Wilson, White Hall, Leedale, Edgeworth, Barclay, Moffat,
Woodland, Oenaville, Terrys Chapel, and Ratibor.
This includes Interstate 35 between mile markers 284 and 311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3118 9763 3129 9708 3102 9700 3095 9714
3093 9759
TIME...MOT...LOC 1433Z 261DEG 22KT 3106 9744
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BonnetteLocal storm report, May 23, 9:36 AM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
936 AM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 4 NNE Wolfe City 33.42N 96.05W
05/22/2024 Fannin TX Emergency Mngr
DELAYED REPORT several county roads in
southern Fannin County were closed due to
flooding.
&&
AJSSpecial weather statement, May 23, 9:56 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
956 AM CDT Thu May 23 2024
TXZ142-156-231530-
Mills TX-Lampasas TX-
956 AM CDT Thu May 23 2024
...A strong thunderstorm will impact portions of Lampasas and
southeastern Mills Counties through 1030 AM CDT...
At 956 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bend, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Lampasas and
southeastern Mills Counties, including the following locations...
Adamsville, Moline, Izoro, Lometa, and Rumley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3129 9860 3146 9818 3115 9796 3111 9846
3112 9850 3109 9853 3113 9855 3113 9853
3115 9853 3117 9851 3119 9854 3120 9857
3124 9856 3127 9859 3125 9860 3127 9862
TIME...MOT...LOC 1456Z 256DEG 34KT 3120 9855
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BonnetteLocal storm report, May 23, 10:15 AM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1015 AM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Flash Flood 1 ENE Denison 33.76N 96.56W
05/22/2024 Grayson TX Emergency Mngr
DELAYED REPORT several city streets in
Denison were closed due to flooding.
&&
AJSSpecial weather statement, May 23, 10:47 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1047 AM CDT Thu May 23 2024
TXZ134-144>146-231630-
Ellis TX-Bosque TX-Hill TX-Navarro TX-
1047 AM CDT Thu May 23 2024
...Strong wind gusts will impact portions of Bosque, Hill, Ellis and
Navarro Counties through 1130 AM CDT...
At 1044 AM CDT, Doppler radar was tracking an area of 40 to 50 mph
winds along the northern edge of a rain shield.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waxahachie, Hillsboro, Clifton, Whitney, Italy, Itasca, Meridian,
Laguna Park, Maypearl, Blooming Grove, Blum, Covington, Bynum, Carl's
Corner, Meridian State Park, Aquilla Lake, Lake Whitney State Park,
Lake Whitney, Navarro Mills Lake, and Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Secure loose objects and consider seeking shelter inside a building.
&&
LAT...LON 3225 9716 3226 9709 3229 9709 3239 9685
3202 9662 3185 9703 3186 9704 3162 9760
3195 9784
TIME...MOT...LOC 1544Z 174DEG 8KT 3206 9691 3193 9742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BonnetteSpecial weather statement, May 23, 11:05 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1105 AM CDT Thu May 23 2024
TXZ147-161-162-175-231630-
Robertson TX-Limestone TX-Leon TX-Freestone TX-
1105 AM CDT Thu May 23 2024
...A strong thunderstorm will impact portions of south central
Freestone, northeastern Robertson, southwestern Leon and southeastern
Limestone Counties through 1130 AM CDT...
At 1104 AM CDT, Doppler radar was tracking an area of increasing
winds, likely due to a surface wake low, 9 miles east of Twin Oak
Reservoir, or 24 miles southeast of Groesbeck, moving northeast at
40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of south central
Freestone, northeastern Robertson, southwestern Leon and southeastern
Limestone Counties, including the following locations... Jewett,
Seale, Easterly, Robbins, Donie, New Baden, Bald Prairie, Redland,
Farrar, and Oletha.
This includes Interstate 45 between mile markers 159 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 9642 3123 9660 3139 9658 3158 9616
3123 9588
TIME...MOT...LOC 1604Z 238DEG 34KT 3122 9632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ReevesThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 54 min |
| May 22, 7:11 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| May 22, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 61 min |
| May 22, 7:22 PM CDT | River Flood Warning | FWD | Coryell | 13 hr |
| May 22, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Robertson | 35 min |
| May 22, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon | 66 min |
| May 22, 7:47 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 22, 7:57 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| May 22, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 48 min |
| May 22, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 47 min |
| May 22, 8:23 PM CDT | Areal Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| May 22, 9:01 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 13 hr |
| May 22, 9:03 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 30 hr |
| May 22, 9:03 PM CDT | River Flood Warning | FWD | Hunt | 59 hr |
| May 22, 9:04 PM CDT | River Flood Warning | FWD | Limestone | 11 hr |
| May 22, 9:29 PM CDT | Areal Flood Warning | FWD | McLennan | 2 hr |
| May 22, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan, Navarro | 46 min |
| May 22, 9:58 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 34 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 57 min |
| May 22, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Hill, Navarro | 33 min |
| May 23, 12:36 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 19 min |
| May 23, 7:54 AM CDT | Special Weather Statement | FWD | Lampasas | 36 min |
| May 23, 8:30 AM CDT | Special Weather Statement | FWD | Coryell, Lampasas | 45 min |
| May 23, 9:26 AM CDT | Special Weather Statement | FWD | Bell | 34 min |
| May 23, 9:33 AM CDT | Special Weather Statement | FWD | Bell | 42 min |
| May 23, 9:56 AM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| May 23, 10:24 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 45 min |
| May 23, 10:47 AM CDT | Special Weather Statement | FWD | Bosque, Hill | 43 min |
| May 23, 11:05 AM CDT | Special Weather Statement | FWD | Leon | 25 min |
| May 23, 11:13 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 47 min |
| May 23, 11:42 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 26 min |
| May 23, 11:47 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 43 min |
| May 23, 11:59 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 31 min |
| May 23, 12:29 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 46 min |
| May 23, 1:07 PM CDT | Flash Flood Warning | FWD | Coryell | 83 min |
| May 23, 1:13 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 47 min |
| May 23, 1:48 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 45 hr |
| May 23, 1:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 42 min |
| May 23, 1:53 PM CDT | River Flood Warning | FWD | Coryell | 20 hr |
| May 23, 1:53 PM CDT | River Flood Warning | FWD | Leon, Robertson | 6 days |
| May 23, 1:57 PM CDT | Areal Flood Advisory | FWD | McLennan | 93 min |
| May 23, 2:27 PM CDT | Areal Flood Warning | FWD | Coryell, McLennan | 3 hr |
| May 23, 2:34 PM CDT | Flash Flood Warning | FWD | Bosque, Hamilton, Hill | 3 hr |
| May 23, 3:21 PM CDT | River Flood Warning | FWD | Coryell | 18 hr |
| May 23, 3:39 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 36 min |
| May 23, 5:28 PM CDT | Tornado Warning | FWD | Falls, McLennan | 47 min |
| May 23, 5:57 PM CDT | Tornado Warning | FWD | Falls | 48 min |
| May 23, 6:37 PM CDT | Tornado Warning | FWD | Falls, Limestone, Robertson | 38 min |
| May 23, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 22 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.